MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE40C
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, they noticed that the sample line attached to manifold on oxygenator would not allow flow while priming circuit.As per the user facility, they visually checked of one way valve and it was in backwards.They opened another oxygenator and used line from that unit.Line was changed out using line from another fx15 on the shelf.No patient involvement.The product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 10, 2020.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).D10 (device availability - added date returned to manufacturer).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 11, 3331, 202, 4307).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 202 - inappropriate material.Conclusions code: 4307 - cause traced to component failure.The affected sample was inspected upon receipt with no visual anomalies noted.The one way valve was observed to be oriented in the correct direction.Water was flow through the line where it appeared to flow less than expected.Further investigation found a blockage in the l shaped connector.The blockage was cleared, however, the material was not able to be recovered.Once the blockage was cleared, the tubing flowed as expected.A representative retention sample was inspected with water and it was found to flow as expected.The supplier of this component was notified of the issue.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
STERILE FX15REC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9949459
Report Number1124841-2020-00089
Device Sequence Number3296510
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot NumberXP09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1